Smooth nontrivial 4-dimensional s-cobordisms

Sylvain E. Cappell, Julius L. Shaneson

Research output: Contribution to journalArticle

Abstract

This announcement exhibits smooth 4-dimensional manifold triads (W; M0M1) which are s-cobordisms, i.e. the inclusions Mi⊆ W, i = 0, 1, are simple homotopy equivalences, but are not diffeomorphic or even homeomorphic to a product Mi × [0, 1].

Original languageEnglish (US)
Pages (from-to)141-143
Number of pages3
JournalBulletin of the American Mathematical Society
Volume17
Issue number1
DOIs
StatePublished - Jul 1987

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this